Facebook Pixel
EmpowHER Guest

Bleeding after taking Next Choice

By Anonymous November 7, 2010 - 11:46pm
Rate This

So, I had sex right after my period ended (oct 30) and it was unprotected. I got a little paranoid (even though I think he did not came inside me) and took the next choice pill the next day.. followed all the instructions. but now, six days later i am bleeding seems like a menstruation. What is this? is this going to be menstruation for the month of November? My next due date is 21/22. Am I going to get my period by then? I am kind of freaking out. help please.

Add a Comment291 Comments

EmpowHER Guest

So I took next choice one dose. 30 hrs after protected sex, with a scare, I took the next choice 3 days before my expected period. Today is 2 days past my expected period and 5 days since I took NC and I have started today what seems like a period. So I am wondering if this is really my period or only just a side effect from NC and there is a chance I could still be pregnant. I saw elsewhere on this thread that NC causes bleeding so could this be that rather than just a late period. It has acted like a normal with cramps and all. Bad cramps I even had to take Advil and I filled 2 pads so far today.

June 3, 2015 - 3:51pm
HERWriter Guide (reply to Anonymous)

Hi Anon

I don't think it matters either way. Nobody can tell you if it's a period or side effects from NC. Your risk is nearly zero, having taken NC and having sex within a few days of your period. I'm sure you're fine.


June 3, 2015 - 4:09pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

ok thank you. Since I am bleeding either from a side effect or period I can say pretty certainly that i am not pregnant right?

June 3, 2015 - 4:12pm
HERWriter Guide (reply to Anonymous)

We don't guarantee anyone something like this - we are an internet website, but yes, I think you can assume you are not pregnant. 



June 3, 2015 - 4:14pm
EmpowHER Guest

So I'm a littler over 2 months late from getting my yearly Pap smear. In 2013 I was diagnosed with high risk HPV I believe. Lately I've been experiencing itching but very mild, the itching doesn't occur often at all. I haven't experienced no type of burning or itching around the anus. I had intercourse a day after my period (with protection 12/25/2014). After sex I experienced a thumping feeling around my vagina area. I'm guessing that occurd because I was a little dry during sex or because my partner was a little to rough or too big. So after that night (12/26/2014) I was fine. Jan.28, 2015 I recieved my period (I usually get my periods on the 28-29 of each month. The month of December I got it on the 18th. So in January this year my period was sort of weird, the first could of days the blood was lite but dark. Then begin to get a LITTLE a heavier, around that time I was experiencing dark blood. It eventually got heavier (not too much). I would say my period lasted for 4-5 days. So February 2nd - February 9th Ive experienced spotting. Lastnight (feb 8th) I thought I was done spotting until I woke up this morning to use the restroom and noticed light blood..

February 9, 2015 - 6:53am
HERWriter Guide (reply to Anonymous)

Hi Anon

I'm sure what your question is?

If you got your full-on period on the 8th, that means it was about three weeks since your last period. This is considered normal, even if you usually get your period every four weeks or so. 

If you are concerned about your HPV status and this bleeding, it's a good idea to talk to your doctor.  If you are high risk, you need close monitoring.



February 9, 2015 - 7:14am
EmpowHER Guest

Did you end up starting because I am in like the same exact situation, and I'm still waiting for my period....It's freaking me out. I took the pill January 4th (right after my period ended) and had the same type of bleeding five days later...still no period for January though.

January 31, 2015 - 7:24pm
EmpowHER Guest

I took next choice started bleedin two days after now it's equal to 20 days an still my period is late 3 days I don't know if this is part of my period please help me

January 15, 2015 - 8:29am
Guide (reply to Anonymous)

Hello Anonymous,

Bleeding after taking Next Choice means the pill was effective in preventing pregnancy. One side effect is change in your menstrual cycle that present as the next period starting earlier or later than normal. Usually this is not by more than five days. Relax. Your period should start soon.


January 15, 2015 - 10:57am

i had sex monday at 3am took the pill "next choice" wednesday at 11am(within the 72 hours) right now im haVing breast tenderness and a little ache n my stomach but not much) i was wondering when will i have my period and is the pill effective.
* i learned from my mistake and im deeply sorry for the foolishness i have done. for any other females who are having sex please get on birth control or supply yourself with condoms, you dont want to have to go through this everytime, its not worth it.*
and for the one's who have sex then take the pill, have sex within 2 days then take the pill, you are destroying your body, it said on the booklet that its not the right thing to do, and you should use the pill whenever there is an emergency. you taking an advantage over this situation and its messing up your system and your period. this is the last time for me, soon as i get my period im through with vaginal sex

August 18, 2012 - 3:20pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.



Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!